MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ACCEAVA STREP A DIPSTICK; STREP A TEST

ALERE SAN DIEGO, INC. ACCEAVA STREP A DIPSTICK; STREP A TEST
Model Number IST-511
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Choking (2464)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported while using the acceava strep a dipstick and swabbing the patient to test for the presence of strep a, the tip of the cotton swab fell off.The customer indicated the detached piece went down the patient's throat causing the patient to choke and expectorate swab tip and is stable.Additionally, the customer reportedly examined three additional cotton swabs from the reported kit, and four cotton swabs each from three additional kits from the same lot and noted the cotton tips from all examined swabs fell off after applying gentle pressure.
 
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
F2 - uf/importer report #: previously blank now na.H3 - device evaluated by mfg? previously "no" now "yes".H3 - evaluation summary attached: previously blank now "no".H3 - reason device not evaluated by mfg: now "na" as return testing completed.Investigation conclusion: retained devices and swabs from the reported lot number were visually examined and no damage was observed to the swab or cotton swab tip.The swabs were used to collect sample and negative results were obtained with strong control lines.Returned devices and swabs from the reported lot number were visually examined and no damaged was observed to the swab or cotton swab tips.The returned swabs were then physically examined by applying pressure to the swab and no swab breakage or applicator anomalies were observed.In-house testing did not replicate the reported issue of applicator breakage or cotton swab tips falling off.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.

Brand Name
ACCEAVA STREP A DIPSTICK
Common Device Name
STREP A TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key16950792
Report Number2027969-2023-00040
Device Sequence Number11588501
Product Code GTY
UDI-Device Identifier10815845020031
UDI-Public(01)10815845020031(17)240824(10)0000618571
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K010582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model NumberIST-511
Device Catalogue Number92001
Device Lot Number0000618571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexMale